MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Catalog number/rpn: dtvn-5.0-19-10.0-foothills-041293.Occupation: district manager.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a yueh centesis disposable catheter needle for abdominal ascites drainage.During the procedure, the device leaked at the junction between the hub and catheter.Another device of the same lot was placed and also leaked.Another similar device was placed to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Correction: d10/d11: concomitant medical products, h3.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.D10 ¿ product received on: (b)(6)2021 investigation ¿ evaluation c.H.U.M.In canada informed cook of an incident involving a yueh centesis disposable catheter needle.On (b)(6) 2021, cardinal health also informed cook of the same failure from the same customer.A new complaint was not opened since it is the same complaint.On (b)(6) 2021 during an ascities drainage procedure, two catheters were leaking near the hub.The leaking occurred with the same patient during the same procedure.The customer¿s drawing depicts the leaking occurred between the hub and the catheter¿s shaft.The same device from a different lot number was used to complete the procedure.No unintended section of the device remained inside the patient¿s body, the patient did not require additional procedures due to this occurrence and there have been no adverse effects to the patient due to this occurrence.A review of documentation including the complaint history, device history record, drawing, manufacturing instructions, quality control and specifications, as well as a visual inspection and functional test of the returned device was conducted during the investigation.An inspection of unused product was also performed.A total of two used and three unused devices were returned for evaluation.A physical examination of the two used devices found no visible damage.A functional test was performed and confirmed leakage from the hub.The devices were disassembled, and it was noted that both flares were damaged and split.As the devices were disassembled, a pull test could not be performed.A physical examination of the three unused devices also showed no visible damage.A functional test was performed, and no leakage was observed.A pull test was performed to verify that the flare was securely seated in the cap.All three devices passed the pull test.Upon disassembling the devices, no damage was noted to the flares.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) found that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record (dhr) for the complaint lot found no nonconformances that could have contributed to the reported failure mode.The catheter¿s raw material tubing lot fulfills 54 additional lot numbers.A total of five related nonconformances for ¿flare, inadequate¿ were found, in which 15 devices with this disposition were scrapped.It should be noted that there were no other complaints associated with the complaint lot.As there are adequate inspection activities established and objective evidence that the dhr was fully executed.It was concluded that there is no evidence that nonconforming product exists in house or in field.The torque calibration history shows the driver passed calibration before and after the lot was manufactured.Based on this information, cook concluded that torque driver did not contribute to the complaint.This device is not packaged with an instructions for use.Even though the flares for both used devices were split and damaged, it is unknown when the damaging of the flares occurred.Three unused devices from the same lot were returned with no visible damage to the flares and they passed both the pull and leak test.Findings of this investigation revealed no evidence to suggest the device was manufactured out of specification.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that the cause for the reported failure mode can be traced to a component failure without a manufacturing or design deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: this report is being sent to indicate the complaint event is not reportable.Upon review, this event is not reportable.There is no information confirming device malfunction or serious injury.Replacement of device to complete procedure is negligible harm and does not meet the criteria for a reportable event.A review of risk documentation does not indicate that this event is likely to cause serious injury if it were to reoccur.As there are no recorded incidences of serious injury due to the complaint event, and it is not likely that serious injury would result if the event were to reoccur, per 21cfr part 803.50 the complaint event is considered not reportable.
 
Event or Problem Description
No new patient and/or event information.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11257597
Report Number1820334-2021-00212
Device Sequence Number715405
Product Code GCB
UDI-Device Identifier00827002080645
UDI-Public(01)00827002080645(17)231001(10)13464013
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-10.0-FOOTHILLS-041293
Device Lot Number13464013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/11/2021
04/09/2021
03/03/2022
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date02/22/2021
04/22/2021
03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown